Alert archive / New Mexico / High Wind Watches in 2009
High Wind Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Mar 4, 2009, 3:46 AM MST. It took effect at Mar 5, 2009, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2009, 3:46 AM MST (10:46 UTC)
- In effect from
- Mar 5, 2009, 9:00 AM MST
- Expired
- Mar 5, 2009, 4:05 AM MST
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 4, 3:00 AM MST, 46 minutes earlier.
Area forecast discussion, Mar 4, 3:00 AM MST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MST WED MAR 4 2009 .DISCUSSION... CURRENTLY...RIDGE ALOFT EXTENDS FROM NORTHEAST MEXICO ACROSS THE HEART OF TEXAS TO HUDSONS BAY IN NORTHERN CANADA...WITH UPSTREAM CLOSED LOW OVER POINT SAINT GEORGE ON THE NORTHERN CALIFORNIA COAST NEAR THE OREGON BORDER. NEW MEXICO IN BETWEEN FEATURES WITH BROAD SOUTHWEST FLOW ALOFT. QUICK SHORTWAVE MOVING NORTHEAST IN THE MEAN FLOW HAS BEEN SUFFICIENT TO TOUCH OFF SOME ISOLATED SHOWERS ACROSS THE NORTHERN MOUNTAINS...AND THESE WILL MOVE ACROSS THE SANGRE DE CRISTOS THROUGH SUNRISE THIS MORNING. SURFACE CHARTS KEEPING PERSISTENT HIGH PRESSURE OVER THE FOUR CORNERS WITH WEAK FRONTAL BOUNDARY LYING FROM SOUTHEAST COLORADO ACROSS THE NORTHEAST TIP OF THE STATE INTO WEST TEXAS. MODELS...MUCH IMPROVED CONSENSUS THROUGH THE WEEKEND...WITH A FEW TIMING DIFFERENCES IN SIMILAR SOLUTIONS FOR THE FIRST HALF OF THE WORK WEEK. ECMWF NOW ECHOING THE GFS STORY...UNCOILING CALIFORNIA CLOSED LOW EARLY THURSDAY MORNING AND SWING WAVE SOUTH AND EAST TO THE FOUR CORNERS FRIDAY AFTERNOON AND SWEEPING WAVE ACROSS NEW MEXICO THROUGH EARLY SUNDAY MORNING. NEXT WAVE IN THE FLOW CROSSING SOUTHERN CALIFORNIA LATE IN THE WEEKEND WILL PUSH INTO WESTERN NEW MEXICO LATE MONDAY. DIFFERENCES EMERGE ON TIMING FROM LATE TUESDAY ONWARD...WITH GFS SWEEPING WAVE RAPIDLY EASTWARD TO THE RED RIVER VALLEY BY EARLY WEDNESDAY MORNING...AS EUROPEAN COLLEAGUES MUCH SLOWER WITH WAVE AXIS STILL OVER WESTERN NEW MEXICO. THIS TIMING DEBATE WILL DOMINATE MUCH OF NEXT WORK WEEK...AS ENSEMBLE FORECASTS ARE HAVING MUCH TROUBLE RESOLVING SLOW ACTION ECMWF HOLDING MEAN TROUGH WEST OF NEW MEXICO...AND SPEEDY GFS ALREADY BUILDING RIDGE NORTHWARD INTO THE STATE IN WAKE OF SHEARED TROUGH PUSHING TOWARD THE APPALACHIANS. WITH GFS SHOWING SOMEWHAT GREATER SKILL WITH THIS CURRENT SYSTEM...WILL TRY TO SPLIT DIFFERENCES FOR NOW AND GIVE BENEFIT OF DOUBT TO GFS FOR THE LONGER TERM FORECASTS PENDING SOME SOLUTIONAL RESOLUTION IN RUNS TO COME. SHORT TERM...TODAY THROUGH SATURDAY...WINDY AND DRY THE HEADLINE FOR EASTERN NEW MEXICO TODAY AND THURSDAY...AS SHORTWAVE BLIP IN BROAD SOUTHWEST FLOW CLIPS THE NORTHERN TIER AND IS GOOD FOR ISOLATED SHOWERS DURING THE DAY TODAY. COOLER AIR NOW IN PLACE NEAR THE COLORADO LINE MAY PERMIT SOME ACCUMULATION TODAY OVER THE HIGHEST PEAKS OF NORTHERN RIO ARRIBA COUNTY. SURFACE TROUGH DEEPENING OVER THE TEXAS PANHANDLE WITH INCREASING SOUTHWEST WIND SPEEDS ALOFT WILL SET UP ADVISORY LEVEL WINDS THIS AFTERNOON ALONG THE SPINE AND EASTERN SLOPES OF THE SANGRE DE CRISTOS...AND FROM THE CENTRAL MOUNTAIN CHAIN EAST ALONG THE INTERSTATE 40 CORRIDOR. SOMEWHAT LIGHTER WINDS TODAY OVER NORTHEAST NEW MEXICO...WITH WEAKER SURFACE PRESSURE GRADIENT SOMEWHAT CLOSER TO THE TROUGH AXIS. TEMPERATURES STILL RUNNING TOWARD THE DOUBLE DIGITS ABOVE NORMAL...AND A FEW MORE DAILY HIGH TEMPERATURE RECORDS MAY FALL THIS AFTERNOON. WITH THE WINDS AND LOW HUMIDITIES...RED FLAGS CONTINUE TO FLY THIS AFTERNOON OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...AND FROM THE CENTRAL MOUNTAINS OVER THE EASTERN PLAINS. INTO THURSDAY...WINDY START ON THURSDAY OVER THE WESTERN MOUNTAINS...AS FLOW ALOFT KICKS UP ANOTHER NOTCH WITH CONTINUED SURFACE TROUGH DEEPENING OVER THE TEXAS PANHANDLE. SHORTWAVE CRUISING THROUGH FLOW ALOFT PROVIDING ENOUGH DYNAMIC MUSCLE TO SWING COOL FRONT SOUTHWARD DURING THE DAY...AND THIS WILL AUGMENT SURFACE WIND SPEEDS. EXPECTING ADVISORY WINDS OVER THE WESTERN MOUNTAINS...BUT WINDS OVER THE SANGRE DE CRISTO SUMMITS AND EASTERN SLOPES...AND FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD ALONG THE INTERSTATE 40 CORRIDOR...WILL BANG UP AGAINST HIGH WIND WARNING CRITERIA. A HIGH WIND WATCH HAS BEEN SET FOR THURSDAY AFTERNOON TO COVER THESE POINTS. WITH WIND AND CONTINUED DRY CONDITIONS...WILL ALSO HOLD FIRM ON FIRE WEATHER WATCH FOR THURSDAY AFTERNOON...AGAIN OVER THE NORTHEAST HIGHLANDS AND PLAINS...AND THE CENTRAL MOUNTAINS TO THE TEXAS LINE OVER THE EASTERN PLAINS. THURSDAY TEMPERATURES CHANGING LITTLE OVER WEDNESDAY AS INCREASED CLOUD COVER AND A PULSE OF COOLER AIR WILL CAP OFF WARMING TREND. INTO FRIDAY...TROUGH ALOFT SWINGING INTO SOUTHERN CALIFORNIA BY FRIDAY AFTERNOON...AS SURFACE LOW ENJOYS WESTWARD TILTING DYNAMICS TO DEEPEN RAPIDLY OVER EASTERN COLORADO. COLD FRONT SHOVES SOUTH AND EAST ACROSS NEW MEXICO FROM TO REACH A CLAYTON TO DEMING LINE BY FRIDAY EVENING. COLDER AIR WILL START DROP IN TEMPERATURES HEADING TOWARD THE WEEKEND...WITH GUSTY WINDS CONTINUING OVER THE WESTERN MOUNTAIN AND FROM CENTRAL MOUNTAINS INTO NORTHEAST CORNER OF THE STATE. BROAD INCREASE IN PRECIPITATION CHANCES MAINLY ALONG AND WEST OF INTERSTATE 25...WITH GREATEST CHANCES OVER THE NORTHERN MOUNTAINS AND SANGRE DE CRISTOS...AND DEVELOPMENT LATE FRIDAY OVER THE WESTERN AND SOUTHWEST MOUNTAINS. WITH COLDER AIR MOVING IN...SNOW LEVELS WILL DROP TO AROUND 8500 FEET OVER THE NORTHERN AND WESTERN MOUNTAINS...WITH A COUPLE OF INCHES POSSIBLE OVER THE HIGH COUNTRY BY LATE FRIDAY. INTO SATURDAY...TROUGH SWINGING EASTWARD ACROSS THE STATE DURING THE DAY ON SATURDAY AS SURFACE LOW DEEPENS OVER THE OKLAHOMA PANHANDLE. MAX TEMPERATURE DROPS AS COLD FRONT PUSHES TO THE MEXICAN BORDER WILL BE ON THE ORDER OF TEN DEGREES...WITH HIGH TEMPERATURES RUNNING MORE LIKE NORMAL OR SLIGHTLY BELOW FOR EARLY MARCH. BROADLY BREEZY IN COOLER TEMPERATURES...WHICH WILL HELP EASE FIRE DANGER WOE AS MINIMUM HUMIDITIES CLIMB OUT OF THE SINGLE DIGITS AND REACH THE UPPER TEENS AND LOW 20S OUT EAST. LONGER TERM...SUNDAY THROUGH TUESDAY...UNSETTLED AND WINTRY PATTERN CONTINUING...WITH LITTLE REBOUND IN TEMPERATURES IN STORE. BROAD ROUND BOTTOM TROUGH WILL PROVIDE DYNAMIC SLIDE FOR DISTURBANCES CASCADING SOUTH AND EAST INTO NEW MEXICO...AND FIRST OF THESE WILL REACH NEVADA EARLY MONDAY MORNING AND THE FOUR CORNERS MONDAY AFTERNOON. MORE GUSTY SOUTHWEST FLOW ON TAP FOR MONDAY AFTERNOON AS SURFACE LOW DEEPENS OVER EASTERN COLORADO...AND TIGHTEST SURFACE PRESSURE GRADIENT MOVES RAPIDLY SOUTH AND EAST ACROSS NEW MEXICO DURING THE DAY ON TUESDAY. AS TROUGH EJECTS RAPIDLY EASTWARD TO THE SOUTHERN PLAINS ON TUESDAY...NORTHWEST FLOW WILL COUNTERACT ANY WARMING TREND FOR CONTINUED BELOW NORMAL TEMPERATURES. SHY && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS. STRONG WIND GUSTS OF 35 TO 45KT WILL BE COMMON ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE ADJACENT HIGH PLAINS. 52. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. && .FIRE WEATHER... S THE WARM TEMPERATURES CONTINUE...WINDS ALOFT WILL STRENGTHEN TODAY AS A 999MB SURFACE LOW TAKES RESIDENCE OVER EASTERN COLORADO. DEWPOINTS HAVE REMAINED IN THE 20S IN MANY LOCALES NORTH OF INTERSTATE 40...AND BATCHES OF MID LEVEL CLOUD COVER COULD DELAY THE ONSET OF CRITICAL HUMIDITIES THIS AFTERNOON. BUT SUFFICIENT MIXING SHOULD ALLOW MOST EASTERN AREAS TO EVENTUALLY FALL INTO A 10 TO 15 PERCENT RH RANGE BY LATE AFTERNOON. THUS...A RED FLAG WARNING WILL REMAIN IN EFFECT TODAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...BELOW SIGNIFICANT SNOWPACK. IN ADDITION...STRONG WINDS WILL SPREAD INTO WESTERN ZONES AS WELL...AND BRIEF AND LOCALIZED CRITICAL CONDITIONS ARE POSSIBLE IN THE HIGHER TERRAIN OF FW ZONES 105 AND 109. A FEW STRAY SHOWERS ARE ALSO POSSIBLE FROM THE NORTH CENTRAL TO NORTHWESTERN SECTIONS OF THE STATE...BUT THE BULK OF THIS ACTIVITY IS EXPECTED TO REMAIN AS VIRGA...AIDING IN SOME GUSTY WINDS. AS PREVIOUSLY ADVERTISED...THURSDAY LOOKS TO BE THE WINDIEST DAY AS GRADIENT ALOFT TIGHTENS AND A PRONOUNCED SPEED MAX OVERTAKES THE STATE WITH WINDS OF 50 TO 60KT EXPECTED AT 10KFT. FIRE WX WATCH WILL CONTINUE FOR THURSDAY WITH SOME ADDITIONS SINCE THERE IS SOME POTENTIAL FOR CRITICAL CONDITIONS TO SPREAD INTO THE RIO GRANDE VALLEY AND POSSIBLY INTO WESTERN AREAS OF THE STATE THURSDAY AFTERNOON. SOME MID LEVEL MOISTURE LOOKS TO LINGER THROUGH EARLY THURSDAY MORNING...AND THIS COULD POTENTIALLY MITIGATE THE CRITICAL CONDITIONS IN CENTRAL AND WESTERN AREAS. WILL HAVE TO CONTINUE TO MONITOR DEWPOINTS AT SURFACE AND ALOFT TO ANTICIPATE MINIMUM RH POTENTIAL IN FW ZONES 105...106...AND 109 FOR THURSDAY AFTERNOON. UPPER FLOW WILL BACK SOME THROUGH FRIDAY AND WILL WEAKEN SLIGHTLY. THIS WILL STILL KEEP THE POTENTIAL FOR CRITICAL CONDITIONS OVER MUCH OF THE EAST AND MORE LOCALIZED COVERAGE IN CENTRAL TO WESTERN ZONES FRIDAY AFTERNOON. PRECIPITATION WILL ALSO SPREAD INTO THE NORTH CENTRAL TO NORTHWESTERN PARTS OF THE STATE LATE FRIDAY AND INTO THE WEEKEND AS TROUGH AXIS SWINGS CLOSER TO NEW MEXICO. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 39 66 35 / 5 0 0 0 GALLUP.......................... 67 35 63 34 / 0 0 0 0 GRANTS.......................... 68 34 65 34 / 0 0 0 0 GLENWOOD........................ 76 37 72 33 / 0 0 0 0 CHAMA........................... 56 27 54 23 / 20 5 5 0 LOS ALAMOS...................... 60 39 57 36 / 5 0 0 0 RED RIVER....................... 55 29 52 25 / 0 0 0 0 TAOS............................ 63 33 62 30 / 0 0 0 0 SANTA FE........................ 67 36 64 34 / 0 0 0 0 SANTA FE AIRPORT................ 69 38 66 36 / 0 0 0 0 ESPANOLA........................ 70 34 68 32 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 71 45 71 44 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 73 38 72 38 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 70 43 68 42 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 72 39 71 40 / 0 0 0 0 SOCORRO......................... 76 42 77 40 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 61 35 60 33 / 0 0 0 0 MORIARTY/ESTANCIA............... 69 36 66 36 / 0 0 0 0 CARRIZOZO....................... 75 41 73 41 / 0 0 0 0 RUIDOSO......................... 67 42 67 42 / 0 0 0 0 RATON........................... 74 35 72 34 / 0 0 0 0 LAS VEGAS....................... 71 40 67 37 / 0 0 0 0 ROY............................. 72 41 71 38 / 0 0 0 0 CLAYTON......................... 77 42 77 40 / 0 0 0 0 SANTA ROSA...................... 80 46 80 43 / 0 0 0 0 TUCUMCARI....................... 84 49 85 45 / 0 0 0 0 FORT SUMNER..................... 82 47 82 46 / 0 0 0 0 CLOVIS.......................... 83 48 82 48 / 0 0 0 0 PORTALES........................ 85 47 84 47 / 0 0 0 0 ROSWELL......................... 87 46 87 47 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-010>013. HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ004-005-010>013. && SHY/52
Hazardous weather outlook, Mar 3, 5:20 AM MST, 22 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 520 AM MST TUE MAR 3 2009 NMZ001>021-026-041300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 520 AM MST TUE MAR 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON FOR THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA-MANZANO MOUNTAINS AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...EXPECT GUSTY WINDS TO 50 MPH OVER THE SUMMITS AND THROUGH GAPS IN THE SANGRE DE CRISTO MOUNTAINS ON WEDNESDAY AFTERNOON. GUSTY WINDS WILL SPREAD TO THE SUMMITS AND GAPS OF THE WESTERN MOUNTAINS...AND THE CENTRAL MOUNTAIN CHAIN WEDNESDAY NIGHT. FOR THURSDAY...EXPECT CRITICAL FIRE WEATHER CONDITIONS TO REDEVELOP OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS...THE SANDIA- MANZANO MOUNTAINS AND GALLINAS MOUNTAINS...AND THE EASTERN PLAINS WITH CONTINUED GUSTY AFTERNOON WINDS AND LOW HUMIDITIES. GUSTY WINDS TO 50 MPH WILL REDEVELOP OVER THE SUMMITS AND HILLTOPS OF THE SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT NORTHEAST HIGHLANDS...WITH GUSTY WINDS REACHING THE EAST CENTRAL PLAINS THURSDAY AFTERNOON. FOR FRIDAY THROUGH SUNDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...RAIN SHOWERS CHANGING TO SNOW OVER THE HIGH COUNTRY OF THE NORTHERN AND WESTERN MOUNTAINS MAY PRODUCE ACCUMULATIONS OF SEVERAL INCHES THROUGH THE WEEKEND BEFORE SHOWERS TAPER OFF LATE SUNDAY. FOR MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:46 AM MST | Wind Advisory | ABQ | 14 hr | |
| Mar 4, 3:13 PM MST | Fire Weather Watch | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 24 hr |
| Mar 4, 3:13 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 28 hr |
Nearby
High Wind Watches in New Mexico, 2009Every high wind watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.